Alert archive / Florida / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 39, NWS Tampa Bay, FL

August 20, 2013Hillsborough County, Pasco County, Pinellas County, Florida

NWS Tampa Bay, FL issued this severe thunderstorm warning at Aug 20, 2013, 6:07 PM EDT for Hillsborough County, Pasco County, Pinellas County, Florida. It was in force for 53 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 20, 2013, 6:07 PM EDT (22:07 UTC)
Expired
Aug 20, 2013, 7:00 PM EDT
In force
53 min
Issued by
NWS Tampa Bay, FL
Area
Storm-based polygon

Counties Hillsborough County, FL, Pasco County, FL, Pinellas County, FL

The radar

The Tampa radar (KTBW), 38 km from the middle of the area, began a volume at 22:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 20, 6:15 PM EDTTSTM WND DMG5 Nw Tampa Internationa, FLBAY NEWS 9 RELAYED A SOCIAL MEDIA REPORT OF A DOWNED TREE IN THE MEADOWBROOK VILLAGE NEIGHBORHOOD IN TOWN N COUNTRY.
Aug 20, 6:22 PM EDTHAIL 0.7Westchase, FLA REPORT OF DIME SIZED HAIL WAS RELAYED BY BROADCAST MEDIA IN WESTCHASE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 10.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2013-08-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1429 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2013-08-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1429 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
835 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

092 
WUUS52 KTBW 202207
SVRTBW
FLC057-101-103-202300-
/O.NEW.KTBW.SV.W.0039.130820T2207Z-130820T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
607 PM EDT TUE AUG 20 2013

THE NATIONAL WEATHER SERVICE IN RUSKIN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HILLSBOROUGH COUNTY IN WEST CENTRAL FLORIDA...
  PINELLAS COUNTY IN WEST CENTRAL FLORIDA...
  PASCO COUNTY IN WEST CENTRAL FLORIDA...

* UNTIL 700 PM EDT.

* AT 605 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
  EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
  FROM ODESSA TO WESTCHASE TO 7 MILES SOUTHEAST OF PINELLAS POINT...
  OR ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF LUTZ TO 6 MILES
  NORTHWEST OF TAMPA INTERNATIONAL AIRPORT TO 7 MILES NORTH OF
  PALMETTO...AND MOVING NORTHWEST AT 20 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  DOWNTOWN SAINT PETERSBURG...SAINT PETERSBURG...FORT DESOTO PARK...
  PINELLAS PARK...SAINT PETE BEACH...NEW PORT RICHEY...PALM HARBOR...
  HOLIDAY...TARPON SPRINGS...CLEARWATER...HUDSON...LARGO...DUNEDIN...
  SEMINOLE...VINOY PARK...ALBERT WHITTED AIRPORT...LAKE MAGGIORE...
  TROPICANA FIELD...BOYD HILL NATURE PRESERVE AND OLDSMAR.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2822 8285 2819 8283 2843 8269 2833 8242
      2781 8250 2783 8254 2796 8256 2799 8267
      2795 8271 2788 8258 2774 8262 2769 8255
      2773 8249 2765 8250 2773 8261 2761 8274
      2786 8286 2813 8279 2821 8286
TIME...MOT...LOC 2207Z 117DEG 18KT 2824 8256 2804 8262
          2763 8261

$$
5 follow-up statements
372 
WWUS52 KTBW 202216
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
616 PM EDT TUE AUG 20 2013

FLC057-101-103-202300-
/O.CON.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
HILLSBOROUGH FL-PINELLAS FL-PASCO FL-
616 PM EDT TUE AUG 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PASCO...PINELLAS AND WESTERN HILLSBOROUGH COUNTIES...

AT 610 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM JAY B
STARKEY WILDERNESS PARK TO WESTCHASE TO PINELLAS POINT...OR ALONG A
LINE EXTENDING FROM 9 MILES EAST OF NEW PORT RICHEY TO 8 MILES
NORTHWEST OF TAMPA INTERNATIONAL AIRPORT TO 6 MILES EAST OF FORT
DESOTO PARK...MOVING NORTHWEST AT 20 MPH.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE FUNNEL CLOUDS AND SHORT-LIVED 
TORNADOES. DOPPLER RADAR INDICATES WEAK AREAS OF ROTATION WITHIN THE 
LINE OF SEVERE THUNDERSTORMS. SEEK SHELTER NOW INSIDE A STURDY 
STRUCTURE AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 2822 8285 2819 8283 2843 8269 2833 8242
      2781 8250 2783 8254 2796 8256 2799 8267
      2795 8271 2788 8258 2774 8262 2769 8255
      2773 8249 2765 8250 2773 8261 2761 8274
      2786 8286 2813 8279 2821 8286
TIME...MOT...LOC 2214Z 117DEG 18KT 2826 8260 2806 8266
          2765 8264

$$
201 
WWUS52 KTBW 202223
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
623 PM EDT TUE AUG 20 2013

FLC057-101-103-202300-
/O.CON.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
HILLSBOROUGH FL-PINELLAS FL-PASCO FL-
623 PM EDT TUE AUG 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PASCO...PINELLAS AND WESTERN HILLSBOROUGH COUNTIES...

AT 619 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MOON LAKE ESTATES TO OLDSMAR TO PINELLAS POINT...OR
ALONG A LINE EXTENDING FROM 6 MILES EAST OF NEW PORT RICHEY TO PALM
HARBOR TO FORT DESOTO PARK...MOVING NORTHWEST AT 20 MPH.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 53.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL AND DEADLY CLOUD TO 
GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2822 8285 2819 8283 2843 8269 2833 8242
      2781 8250 2783 8254 2796 8256 2799 8267
      2795 8271 2788 8258 2774 8262 2769 8255
      2773 8249 2765 8250 2773 8261 2761 8274
      2786 8286 2813 8279 2821 8286
TIME...MOT...LOC 2223Z 117DEG 18KT 2828 8265 2808 8271
          2767 8268

$$
259 
WWUS52 KTBW 202240
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
640 PM EDT TUE AUG 20 2013

FLC057-101-103-202300-
/O.CON.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
HILLSBOROUGH FL-PINELLAS FL-PASCO FL-
640 PM EDT TUE AUG 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN PASCO...PINELLAS AND NORTHWESTERN HILLSBOROUGH
COUNTIES...

AT 638 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM JASMINE ESTATES TO CRYSTAL BEACH TO LARGO...OR ALONG A
LINE EXTENDING FROM HUDSON TO PALM HARBOR TO LARGO...MOVING NORTHWEST
AT 20 MPH.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 28 AND 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2822 8285 2819 8283 2843 8269 2837 8253
      2796 8256 2799 8267 2795 8271 2788 8258
      2786 8258 2777 8282 2786 8286 2813 8279
      2821 8286
TIME...MOT...LOC 2240Z 117DEG 18KT 2832 8274 2812 8280
          2790 8276

$$
862 
WWUS52 KTBW 202247
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
647 PM EDT TUE AUG 20 2013

FLC057-202258-
/O.CAN.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
HILLSBOROUGH FL-
647 PM EDT TUE AUG 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HILLSBOROUGH
COUNTY IS CANCELLED...

LAT...LON 2806 8279 2819 8281 2821 8283 2820 8280
      2822 8278 2840 8272 2841 8269 2839 8262
      2799 8265 2799 8267 2795 8271 2792 8266
      2790 8266 2784 8285 2791 8286
TIME...MOT...LOC 2248Z 117DEG 18KT 2834 8278 2814 8284
          2792 8280

$$

FLC101-103-202300-
/O.CON.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
PINELLAS FL-PASCO FL-
647 PM EDT TUE AUG 20 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHWESTERN PASCO AND NORTHERN PINELLAS COUNTIES...

AT 643 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PORT RICHEY TO CRYSTAL BEACH TO LARGO...OR ALONG A
LINE EXTENDING FROM HUDSON TO TARPON SPRINGS TO LARGO...MOVING
NORTHWEST AT 20 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS LIGHTNING
IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS
ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

&&

LAT...LON 2806 8279 2819 8281 2821 8283 2820 8280
      2822 8278 2840 8272 2841 8269 2839 8262
      2799 8265 2799 8267 2795 8271 2792 8266
      2790 8266 2784 8285 2791 8286
TIME...MOT...LOC 2248Z 117DEG 18KT 2834 8278 2814 8284
          2792 8280

$$
249 
WWUS52 KTBW 202256
SVSTBW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
656 PM EDT TUE AUG 20 2013

FLC101-103-202305-
/O.EXP.KTBW.SV.W.0039.000000T0000Z-130820T2300Z/
PINELLAS FL-PASCO FL-
656 PM EDT TUE AUG 20 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN PASCO AND
NORTHERN PINELLAS COUNTIES WILL EXPIRE AT 700 PM EDT...

ALTHOUGH THE SEVERE STORMS HAVE MOVED OFFSHORE...IT WILL CONTINUE TO 
PRODUCE GUSTY WINDS...HEAVY RAIN...AND DEADLY CLOUD-TO-GROUND 
LIGHTNING UNTIL IT FULLY DISSIPATES.

LAT...LON 2806 8279 2819 8281 2821 8283 2820 8280
      2822 8278 2840 8272 2841 8269 2839 8262
      2799 8265 2799 8267 2795 8271 2792 8266
      2790 8266 2784 8285 2791 8286
TIME...MOT...LOC 2255Z 117DEG 18KT 2836 8282 2816 8288
          2794 8284

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 20, 3:28 PM EDT, 2 hours 39 minutes earlier.

Area forecast discussion, Aug 20, 3:28 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
328 PM EDT TUE AUG 20 2013

.SHORT TERM (TONIGHT-THURSDAY)...
IN THE MID/UPPER LEVELS HIGH PRESSURE RIDGING WILL HOLD JUST OFF
THE SOUTHEAST U.S. COAST WHILE A WEAK AREA OF LOW PRESSURE OFF THE
SOUTHWEST FLORIDA COAST DRIFTS NORTHWEST OVER THE NEXT DAY OR TWO.
MEANWHILE AT THE SURFACE...HIGH PRESSURE RIDGE WILL HOLD TO THE
NORTH OF FLORIDA WITH A LOW LEVEL EAST TO SOUTHEAST FLOW
PERSISTING.

FOR THE REST OF THIS AFTERNOON AND EVENING SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE WITH THE CONVECTION MOVING WEST OUT
INTO THE GULF BY MIDNIGHT. PARTLY CLOUDY SKIES WILL THEN PREVAIL
FOR THE REST OF THE NIGHT WITH SOME PATCHY GROUND FOG POSSIBLE...
ESPECIALLY IN AREAS THAT RECEIVE RAIN. LOWS TONIGHT WILL BE MOSTLY
IN THE 70S.

FOR WEDNESDAY THROUGH THURSDAY...THE GUIDANCE IS BRINGING DEEPER
MOISTURE BACK NORTHWEST INTO THE AREA WITH PRECIPITABLE WATER
INCREASING TO AROUND 2 INCHES. THIS COMBINED WITH DAYTIME HEATING
SHOULD LEAD TO SCATTERED CONVECTION EACH DAY WITH BEST CHANCES
DURING THE AFTERNOON AND EVENING HOURS. HOWEVER...WITH THE DECENT
EAST TO SOUTHEAST LOW LEVEL FLOW CAN NOT RULE AN ISOLATED SHOWER
MOVING INTO EASTERN POLK OR HIGHLANDS COUNTY LATE WEDNESDAY NIGHT
OR THURSDAY MORNING. FOR NOW HAVE GONE WITH 50 POPS EACH DAY
ACROSS MOST OF THE AREA...BUT IF TRENDS CONTINUE LATER SHIFTS
MAY NEED TO BUMP THEM UP 10 TO 20 PERCENT...ESPECIALLY NEAR THE
COAST WHERE THE BEST CONVERGENCE WILL BE THANKS TO THE SEA BREEZE
STRUGGLING TO MOVE INLAND AGAINST THE EAST TO SOUTHEAST FLOW.
DAYTIME HIGHS BOTH DAYS WILL MAINLY BE IN THE LOWER 90S WITH LOWS
WEDNESDAY NIGHT MOSTLY IN THE 70S.

.LONG TERM (THURSDAY NIGHT-TUESDAY)...
HIGH PRESSURE WILL RIDGE ACROSS THE AREA AT THE SURFACE AND ALOFT
FROM THE ATLANTIC THROUGH SATURDAY AS A FRONTAL BOUNDARY GRADUALLY
STALLS TO THE NORTH OF THE AREA. THIS BOUNDARY THEN WASHES OUT AS
HIGH PRESSURE RIDGES INTO THE AREA FROM THE NORTH FOR SUNDAY AND
MONDAY. THIS WILL KEEP A PREVAILING EAST TO SOUTHEAST FLOW IN
PLACE ACROSS THE AREA WITH AN AFTERNOON SEA BREEZE DEVELOPING EACH
DAY. SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
WILL ALSO BE POSSIBLE EACH DAY ALONG SEA BREEZE AND OUTFLOW
BOUNDARIES. TEMPERATURES WILL BE NEAR NORMAL THROUGH THE PERIOD
WITH HIGHS IN THE LOWER 90S AND LOWS IN THE 70S.

&&

.AVIATION...
EXPECT SCATTERED STORMS WHICH COULD IMPACT ANY OF THE TERMINALS
THIS AFTERNOON AND EARLY EVENING. MAINLY BRIEF MVFR/IFR CONDITIONS
IF SHOWERS MOVE DIRECTLY OVER TERMINAL. SHOWERS ARE CURRENTLY FAST
MOVING SO WILL HANDLE WITH VCTS AND AMEND IF NEEDED.

&&

.MARINE...
EAST TO SOUTHEAST FLOW WILL PERSIST WITH THE SEA BREEZE TRYING TO
DEVELOP NEAR THE COAST EACH AFTERNOON. WINDS WILL REMAIN 15 KNOTS
OR LESS WITH SEAS LESS THAN 4 FEET...THEREFORE NO HEADLINES
ANTICIPATED FOR THE NEXT FEW DAYS.

&&

.FIRE WEATHER...
NO RELATIVE HUMIDITY CONCERNS FOR THE NEXT FEW DAYS...BUT THERE
COULD BE SOME PATCHY GROUND FOG JUST BEFORE AND AROUND SUNRISE
EACH MORNING...ESPECIALLY IN AREAS THAT RECEIVE RAIN.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  76  91  75  91 /  20  50  30  50
FMY  74  91  74  91 /  20  50  30  50
GIF  74  91  74  91 /  20  50  20  50
SRQ  75  91  75  91 /  30  50  30  50
BKV  72  92  72  92 /  20  50  30  50
SPG  78  90  78  90 /  30  50  30  50

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

SHORT TERM/MARINE/FIRE WEATHER...69/CLOSE
LONG TERM...24/COLSON
AVIATION...63/JILLSON
Hazardous weather outlook, Aug 20, 5:03 AM EDT, 13 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
503 AM EDT TUE AUG 20 2013

FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870-
873-876-201600-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE-
TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 NM-
TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM-
ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-
503 AM EDT TUE AUG 20 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP TODAY
ALONG SEA BREEZE AND OUTFLOW BOUNDARIES. STRONG GUSTY
WINDS...FREQUENT DEADLY LIGHTNING...AND LOCALLY HEAVY RAINFALL
WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

...THUNDERSTORM IMPACT...
HIGH PRESSURE WILL KEEP AN EAST TO SOUTHEAST FLOW IN PLACE ACROSS
THE AREA THROUGH MONDAY ALLOWING AN AFTERNOON SEA BREEZE TO
DEVELOP ALONG THE COAST EACH DAY. SCATTERED THUNDERSTORMS WILL
FORM ALONG THE SEA BREEZE AND OUTFLOW BOUNDARIES EACH AFTERNOON
AND CONTINUE THROUGH THE EVENING HOURS...BRINGING STRONG GUSTY
WINDS...FREQUENT LIGHTNING AND LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

In the hours before

Special weather statement, Aug 20, 4:40 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
440 PM EDT TUE AUG 20 2013

FLZ051-052-202145-
POLK-HILLSBOROUGH-
440 PM EDT TUE AUG 20 2013

...STRONG THUNDERSTORMS WILL AFFECT CENTRAL POLK AND NORTHEASTERN
HILLSBOROUGH COUNTIES...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES THUNDERSTORMS
LOCATED ALONG A LINE EXTENDING FROM EAGLE LAKE TO BARTOW...OR ALONG A
LINE EXTENDING FROM WINTER HAVEN TO BARTOW...MOVING WEST AT 20 MPH...
WILL AFFECT WINTER HAVEN AIRPORT...INWOOD...WINTER HAVEN AND CYPRESS
GARDENS...THROUGH 545 PM EDT.

THIS INCLUDES INTERSTATE 4 BETWEEN EXITS 7 AND 33.

GUSTY WINDS 35 TO 45 MPH WILL OCCUR. FREQUENT LIGHTNING IS EXPECTED.
TO BE SAFE GO INDOORS IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW
SPOT...AND STAY AWAY FROM TALL OBJECTS. WHEN DRIVING THROUGH HEAVY
RAIN...SLOW DOWN. ALWAYS LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER
VEHICLES.

&&

LAT...LON 2774 8176 2787 8241 2790 8242 2789 8244
      2790 8245 2791 8245 2817 8218 2818 8215
      2804 8155
TIME...MOT...LOC 2040Z 097DEG 19KT 2799 8177 2789 8190
Special weather statement, Aug 20, 4:57 PM EDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
457 PM EDT TUE AUG 20 2013

FLZ055-056-202145-
HARDEE-MANATEE-
457 PM EDT TUE AUG 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHEASTERN
MANATEE AND SOUTHWESTERN HARDEE COUNTIES FOR STRONG THUNDERSTORMS
WITH STRONG WIND GUSTS VALID UNTIL 545 PM EDT...

AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES
STRONG THUNDERSTORMS LOCATED NEAR MYAKKA HEAD...OR 17 MILES WEST OF
WAUCHULA...MOVING NORTHWEST AT 15 MPH WILL AFFECT MYAKKA HEAD AND
DUETTE.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2765 8234 2765 8219 2750 8193 2734 8203
      2749 8243
TIME...MOT...LOC 2057Z 118DEG 14KT 2746 8207
Special weather statement, Aug 20, 5:13 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
513 PM EDT TUE AUG 20 2013

FLZ051-202145-
HILLSBOROUGH-
513 PM EDT TUE AUG 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CENTRAL
HILLSBOROUGH COUNTY FOR A STRONG THUNDERSTORM WITH STRONG WIND GUSTS
VALID UNTIL 545 PM EDT...

AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
STRONG THUNDERSTORM LOCATED NEAR PLANT CITY AIRPORT...OR NEAR PLANT
CITY...MOVING WEST AT 25 MPH WILL AFFECT PLANT CITY...LITHIA SPRINGS
STATE PARK...FISH HAWK...VALRICO...BRANDON...AND MANGO.

THIS INCLUDES INTERSTATE 75 BETWEEN EXITS 250 AND 261...AND
INTERSTATE 4 BETWEEN EXIT 1 AND THE COUNTY LINE.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2807 8249 2803 8205 2785 8205 2784 8242
      2789 8241 2790 8246 2792 8248 2786 8248
      2785 8247 2784 8250
TIME...MOT...LOC 2112Z 093DEG 23KT 2794 8215
Special weather statement, Aug 20, 5:34 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
534 PM EDT TUE AUG 20 2013

FLZ042-048-049-202230-
CITRUS-HERNANDO-PASCO-
534 PM EDT TUE AUG 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR
CITRUS...HERNANDO...AND WESTERN PASCO COUNTIES FOR A LINE OF STRONG
THUNDERSTORMS WITH STRONG WIND GUSTS VALID UNTIL 630 PM EDT...

AT 533 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM
INVERNESS TO MASARYKTOWN...OR ALONG A LINE EXTENDING FROM INVERNESS
TO 9 MILES SOUTHEAST OF SPRING HILL...MOVING WEST AT 15 MPH. THESE
STORMS WILL AFFECT RIVER LAKES MANOR...ARBOR LAKES...AND INVERNESS.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

&&

LAT...LON 2822 8285 2819 8280 2822 8278 2845 8268
      2869 8268 2871 8273 2875 8270 2878 8271
      2878 8276 2887 8274 2890 8270 2899 8276
      2903 8271 2901 8261 2905 8254 2906 8247
      2901 8236 2888 8225 2817 8237 2818 8286
TIME...MOT...LOC 2133Z 102DEG 14KT 2887 8238 2839 8246
Special weather statement, Aug 20, 6:03 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
603 PM EDT TUE AUG 20 2013

FLZ050-202245-
PINELLAS-
603 PM EDT TUE AUG 20 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR PINELLAS
COUNTY FOR A LINE OF STRONG THUNDERSTORMS WITH STRONG WIND GUSTS
VALID UNTIL 645 PM EDT...

AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATES A
LINE OF STRONG THUNDERSTORMS LOCATED ALONG A LINE EXTENDING FROM 6
MILES EAST OF OLDSMAR TO 7 MILES EAST OF FORT DESOTO PARK...OR ALONG
A LINE EXTENDING FROM 6 MILES NORTH OF TAMPA INTERNATIONAL AIRPORT TO
PALMETTO...MOVING NORTHWEST AT 30 MPH WILL AFFECT VENETIAN ISLES...
SNELL ISLE...VINOY PARK AND DOWNTOWN SAINT PETERSBURG.

THIS INCLUDES INTERSTATE 275 BETWEEN EXITS 6 AND 32.

GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED WHICH CAN CAUSE UNSECURED
OBJECTS TO BLOW AROUND...SNAP TREE LIMBS AND CAUSE POWER OUTAGES.
FREQUENT TO CONTINUOUS LIGHTNING IS EXPECTED. TO BE SAFE GO INDOORS
IMMEDIATELY. IF CAUGHT OUTSIDE...FIND A LOW SPOT...AND STAY AWAY FROM
TALL OBJECTS. WHEN DRIVING THROUGH HEAVY RAIN...SLOW DOWN. ALWAYS
LEAVE A SAFE DISTANCE BETWEEN YOU AND OTHER VEHICLES.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR TO YOUR COUNTY
EMERGENCY MANAGEMENT OFFICE.

&&

LAT...LON 2808 8282 2806 8279 2813 8279 2817 8284
      2816 8282 2818 8281 2817 8265 2801 8264
      2798 8268 2797 8262 2794 8271 2788 8258
      2770 8263 2769 8271 2764 8266 2765 8270
      2761 8273 2772 8275 2786 8286
TIME...MOT...LOC 2203Z 117DEG 28KT 2807 8258 2760 8262

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 19, 9:18 PM EDTSpecial Marine WarningTBW57 min
Aug 19, 9:51 PM EDTSpecial Weather StatementTBWLevy39 min
Aug 20, 3:53 PM EDTSpecial Marine WarningTBW97 min
Aug 20, 3:56 PM EDTSpecial Marine WarningTBW64 min
Aug 20, 4:40 PM EDTSpecial Weather StatementTBWHillsborough, Polk65 min
Aug 20, 4:54 PM EDTSpecial Marine WarningTBW66 min
Aug 20, 4:57 PM EDTSpecial Weather StatementTBWManatee48 min
Aug 20, 5:10 PM EDTSpecial Marine WarningTBW2 hr
Aug 20, 5:13 PM EDTSpecial Weather StatementTBWHillsborough32 min
Aug 20, 5:18 PM EDTSevere Thunderstorm WarningTBWHillsborough, Manatee57 min
Aug 20, 5:34 PM EDTSpecial Weather StatementTBWCitrus, Hernando, Pasco56 min
Aug 20, 5:46 PM EDTSpecial Marine WarningTBW119 min
Aug 20, 5:54 PM EDTSpecial Marine WarningTBW2 hr
Aug 20, 6:03 PM EDTSpecial Weather StatementTBWPinellas42 min
Aug 20, 6:17 PM EDTSpecial Weather StatementTBWLevy58 min
Aug 20, 6:27 PM EDTAreal Flood AdvisoryTBWHillsborough, Pinellas2 hr
Aug 20, 6:59 PM EDTAreal Flood AdvisoryTBWCitrus, Levy3 hr
Aug 20, 7:16 PM EDTSpecial Weather StatementTBWLevy59 min
Aug 20, 7:30 PM EDTSpecial Marine WarningTBW90 min

Nearby

Severe Thunderstorm Warnings in Florida, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.